Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 87, NWS Los Angeles, CA

June 28, 2021

NWS Los Angeles, CA issued this small craft advisory at Jun 28, 2021, 2:30 AM PDT. It took effect at Jun 28, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 2:30 AM PDT (09:30 UTC)
In effect from
Jun 28, 2021, 3:00 PM PDT
Expired
Jun 29, 2021, 3:00 AM PDT
In force
12 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

570 
WHUS76 KLOX 280930
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
230 AM PDT Mon Jun 28 2021

PZZ645-281730-
/O.CAN.KLOX.SC.Y.0086.000000T0000Z-210628T1000Z/
/O.NEW.KLOX.SC.Y.0087.210628T2200Z-210629T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
230 AM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-281030-
/O.CAN.KLOX.SC.Y.0086.000000T0000Z-210628T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
230 AM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have lowered to below Small Craft Advisory thresholds. There
is a 30-40 percent another Small Craft Advisory will be needed for
the western portion of the channel late this afternoon through
this evening. 

$$

PZZ670-281730-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
230 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ673-281730-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
230 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 7 to 10 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ676-281730-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T0400Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
230 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 9 PM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
3 follow-up statements
757 
WHUS76 KLOX 281600
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
900 AM PDT Mon Jun 28 2021

PZZ670-290000-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
900 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ673-290000-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
900 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ676-290000-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T0400Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
900 AM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 5 to 8 feet when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.
 
&&

$$

PZZ645-290000-
/O.CON.KLOX.SC.Y.0087.210628T2200Z-210629T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
900 AM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
042 
WHUS76 KLOX 282202
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
302 PM PDT Mon Jun 28 2021

PZZ670-290615-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
302 PM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ673-290615-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
302 PM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ676-290400-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T0400Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
302 PM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and 
  combined seas 5 to 8 feet when conditions are worst.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ645-290615-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
302 PM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
069 
WHUS76 KLOX 290328
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
828 PM PDT Mon Jun 28 2021

PZZ676-291000-
/O.CAN.KLOX.GL.W.0036.000000T0000Z-210629T0400Z/
/O.EXA.KLOX.SC.Y.0087.000000T0000Z-210629T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
828 PM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ670-291000-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
828 PM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ673-291000-
/O.CON.KLOX.GL.W.0036.000000T0000Z-210629T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
828 PM PDT Mon Jun 28 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  combined seas 6 to 9 feet when conditions are worst.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ645-291000-
/O.CON.KLOX.SC.Y.0087.000000T0000Z-210629T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
828 PM PDT Mon Jun 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 11:42 PM PDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 11:42 PM PDT, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1142 PM PDT Sun Jun 27 2021

.SYNOPSIS...27/758 PM.

Strong high pressure over the western United States will maintain
hot conditions through Tuesday, peaking through Monday. Dangerous
triple digit heat will be common over the hottest valleys,
foothills, and deserts. While cooler starting Tuesday, above
normal temperatures will continue through the week. A humid and
showery weather pattern should develop between Tuesday and
Thursday as monsoonal moisture moves over the region, with
possible thunderstorms and heavy rain.

&&

.SHORT TERM (SUN-WED)...27/947 PM.

The latest satellite imagery shows an upper-level omega block
ridge centered over the Pacific Northwest, with an upper-level
trough near 43N and 150W and another upper-level trough over the
northern Plains. Ridging aloft over the West Coast will continue
dangerously hot temperatures away from the coast into Monday, and
very warm to hot temperatures into late week across the interior.
Heat headlines remain in effect for most areas away from the coast
through Monday evening. Closer to the coast, a persistent marine
layer remains wedged in and keeping the coastal and lower valleys
areas moderated some and closer to persistence.

With onshore flow remaining in place, low clouds and fog will
continue to remain a staple of the forecast for coastal areas. The
latest fog product imagery shows stratus making a good run north
across the southern California bight. Despite the Sundowner wind
event occurring across southern Santa Barbara, low clouds and fog
should make the Ventura County coastal areas later tonight and
into the eastern portion of Santa Barbara South Coast by daybreak
Monday. The eddy circulation sitting just north of Santa Catalina
Island, or about 65 miles west-southwest of KLAX will likely be
strong enough and win the battle. Low clouds and fog have been
expanded farther north in the latest update.

As mentioned above, Sundowner winds continue across southern
Santa Barbara County. KSBA-KSMX surface pressure gradients are
likely peaking currently, just shy of -5 mb. A wind advisory
remains in effect through 3 am tonight. Wind gusts up to 58 mph
have been observed, so far.

***From Previous Discussion***

Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, a strong high will remain over the
Pacific Northwest with a low off the coast. Near the surface,
onshore flow will prevail to the east with some continued
northerly offshore gradients.

Forecast-wise, three main issues for the short term are winds,
temperatures and monsoonal moisture. As for winds, main concern
continues to be Sundowner winds across southern Santa Barbara
county. Models indicate slightly stronger northerly gradients
tonight across these areas. So, advisory-level winds will likely
continue through tonight (with gusts peaking 40-55 MPH). So,
current WIND ADVISORY will remain in effect until 300 AM Monday
for southern Santa Barbara county. After tonight, the northerly
gradients diminish and Sundowners are not expected to be much of
an issue. Otherwise, models indicate gradual increase in onshore
gradients through the period. So, gusty southwesterly winds can be
expected across interior sections through Wednesday.

As for temperatures, current 24 hour temperature trends indicate
a much warmer day today, as expected, with temperatures expected
to top out between 100 and 110 degrees away from the coastal
plain. For Monday, H5 heights/thicknesses change little, but there
is an uptick in onshore surface gradients. So, will expect some
slight cooling across the valley/coastal areas, but little change
across the mountains and deserts. Overall, still expected to be
hot enough to warrant EXCESSIVE HEAT WARNINGs through Monday
afternoon for the interior valleys/Antelope Valley/Mountains and a
HEAT ADVISORY for the San Fernando Valley. See LAXNPWLOX for the
latest details on the heat products. For Tuesday and Wednesday,
will expect a cooling trend for all areas with increasing onshore
gradients and decreasing H5 heights/thicknesses. However,
potential monsoonal push may bump up surface humidity, making
things feel a bit more uncomfortable despite the somewhat cooler
temperatures.

As for the monsoonal concerns, models continue to indicate an
increase in mid level moisture across the area Tuesday and
Wednesday. Models differ noticeably in the amount of moisture
with the GFS continuing to be the most bullish. Given the
uncertainty in the strength of the monsoonal push, will not make
too many changes from previous forecast. For Tuesday, will
indicate chance/slight chance of showers/thunderstorms for all of
LA county and far eastern Ventura county. On Wednesday, the
moisture will peak, resulting in the the expansion of the shower
and thunderstorm threat to eastern Santa Barbara county and
interior southeastern SLO county. At this time, between Tuesday
and Wednesday, Wednesday looks to be the better day for potential
moderate to heavy downpours and possible flash flooding with any
convective activity as ensemble PWAT forecasts are pushing well
above climatology for this time of year. This potential will need
to be monitored closely.

.LONG TERM (THU-SUN)...27/544 PM.

For the extended, models on the same synoptic page with upper
level high pressure persisting over the West Coast through the
weekend (although nowhere as strong as is currently impacting the
West Coast). So, no major changes to previous forecast thinking.

On Thursday, the upper level flow will remain conducive to the
monsoonal pattern. So, will keep mention of the threat of showers
and thunderstorms across Ventura/LA counties as well as eastern
Santa Barbara county and southeastern SLO county. Any storms that
develop will likely continue to produce brief moderate to heavy
downpours and potential flash flooding issues. Outside of the
convective threat, continued onshore flow will bring some
stratus/fog to the coastal plain.

For Friday through Sunday, the monsoonal tap is expected to shut
off and the thunderstorm threat will end. However, with the upper
level high pressure remaining over the area, warm conditions will
persist with minor day-to-day fluctuations in high temperatures.
Most areas will remain a few degrees above seasonal normals. Also,
there will continue to be some night/morning stratus and fog
across the coastal plain each day. Overall, just typical late
June and early July conditions.

&&

.AVIATION...28/0641Z.

At 0505Z at KLAX, the marine layer was 900 feet deep. The top of
the inversion was at 3700 ft with a temperature of 32 C.

Good confidence in inland and vly TAFs.

Moderate confidence in coastal TAFs. Arrival times of low clouds
could be off by +/- 2 hours. Morning VFR transition could occur
+/- 1 hour from fcst time. There is a 20 percent chc of LIFR conds
at sites south of Pt Conception.

KLAX...Moderate confidence in TAF. There is a 20 percent chc of
2SM BKN004 conds 11Z-15Z. VFR transition in the morning could
occur as early as 16Z with a 20 percent chc of as late as 18Z.

KBUR...Very good confidence in TAF with only a 10 percent chc of
BKN006 conds 13Z-16Z.

&&

.MARINE...27/758 PM.

High confidence in low end Gale Force Winds affecting the outer
waters from the Central Coast to San Nicolas Island through
Monday night, except for slightly weaker winds Monday morning.
These winds will generate widespread hazardous short period seas,
especially over the nearshore waters of the Central Coast and the
Santa Barbara Channel where a Small Craft Advisory (SCA) is in
effect tonight. A similar SCA may be needed for Monday night.
These winds should weaken and retreat to the north rather quickly
Monday night into Tuesday. Southeast winds will be common each
morning over the waters around Catalina and Anacapa Islands,
especially Tuesday morning. Expected these winds to locally
enhance through the Anacapa Passage and San Pedro Channel. There
is a small chance for dense fog tonight, especially off the
Central Coast.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 9 PM PDT Monday for zones
      36-547. (See LAXNPWLOX).
     Excessive Heat Warning in effect until 9 PM PDT Monday for
      zones 37-38-51>54-59-88. (See LAXNPWLOX).
     Wind Advisory in effect until 3 AM PDT Monday for zones
      39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Monday for
      zones 645-650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Tuesday for zones
      670-673. (See LAXMWWLOX).
     Gale Warning in effect until 9 PM PDT Monday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

Monsoonal moisture could bring showers and thunderstorms to the
region Tuesday through Thursday. Gusty erratic winds, dangerous
lightning, and flash flooding will be possible.

&&

PUBLIC...Hall/Thompson
AVIATION...Rorke
MARINE...Kittell
SYNOPSIS...RK

weather.gov/losangeles

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.